Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

3 Bumps

If you are on Depo-Provera - Birth Control

please tell me your experience from being on it? I am very nervous about being on it but yesterday that was what was suggested i get on b/c i was having issuses with the pill kinds.

Answer Question
 
leann74016

Asked by leann74016 at 12:13 AM on Apr. 7, 2011 in Toddlers (1-2)

Level 16 (2,449 Credits)
Answers (8)
  • not to SCARE you or anything but ive had hairloss, bad bad cramping, headaches, weight gain, and loss of appetite.
    anayasmommy21

    Answer by anayasmommy21 at 12:16 AM on Apr. 7, 2011

  • I had severe weight gain, an increase in appetite, and had a period for 5 months straight and now my hormones are all out of whack.
    proudmom2510

    Answer by proudmom2510 at 12:19 AM on Apr. 7, 2011

  • I bleed almost the entire time I was on it (I had 3 rounds of it). Bled like a period, not just spotting. Also my hair fell out like crazy. I was almost bald on one side of my head. Ug. It was horrible. I finally demanded pills again. Couldn't take it anymore!
    Anonymous

    Answer by Anonymous at 12:22 AM on Apr. 7, 2011

  • Everyone's experience is different. I got it about 6 years ago only one because I had a horrible experience with it. I started bleeding a month after I got it and it didn't stop until my gyno finally found me a bc pill that stopped it 3 months later. So I technically had my period for 3 months, which was horrible because towards the end of it I felt like I was dying. But i've also known plenty of people that the depo did wanders for. Everyone will have a different experience and perspective of it. After my experience, taking a non reverserable birth control is out of the question for me! Because with pills, I can stop taking them, I can take a nuvaring or myrena out, or take a patch off...you can't reverse a shot.
    shoot4thestars

    Answer by shoot4thestars at 12:23 AM on Apr. 7, 2011

  • I had a bad experience with Depo but that's because I can't use hormonal birth control at all. It gives me horrible head aches, being the main issue. My mom, however was on Depo and she liked it. It's a different experience for everyone. I've got the ParGard IUD now. It's very similar to Mirena and just as effective but uses zero hormones. I love it so far. I had cramping that could be controlled with ibuprofen for about 3 days after having it put in and some spotting for about a week or so but now everything's great. It lasts for 10 years unless you want it taken out (which is an easy process).
    Court128

    Answer by Court128 at 12:33 AM on Apr. 7, 2011

  • The 1st time i got the depo i was like normal. It stopped my period for about 2 yrs!!!! But now the 2nd time around it was horrible. I had hair loss, consistent headaches, weight gain too. & prolonged periods of it can cause bone problems like osteoporosis.
    mercy928

    Answer by mercy928 at 1:47 AM on Apr. 7, 2011

  • I HATED it. It made me extremely moody. I have emotional reactions to the pill and this was way worse. But it was worth it to me because I only needed 1 shot and at the end I couldn't end up pregnant ever again.
    purpleducky

    Answer by purpleducky at 11:28 AM on Apr. 7, 2011

  • The time I was on it I gained alot of weight no matter how much I exercised or watched what I ate talking like 90lbs and now I only have maybe one period a year thanks to the depo shot and after my daughter was born 3 years ago I have not had another period. However I do still ovulate seeing as I am currently 8 months pregnant .
    kjade226

    Answer by kjade226 at 2:11 PM on Apr. 8, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN